MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305187
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9030812; expiration date: 2024-03-31; manufacture date: 2019-01-30.Medical device lot #: 8250805; expiration date: 2023-11-30; manufacture date: 2018-09-07.Medical device lot #: 8292593; expiration date: 2023-12-31; manufacture date: 2018-10-19.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no: 305187 batch no: 9030812, 8250805 & 8292593.It was reported that before use of the needle 19x1-1/2 rb tw the package was mixed with needles of different sizes.The following information was provided by the initial reporter: needles are odd sizes.
 
Event or Problem Description
Material no: 305187; batch no: 9030812, 8250805 & 8292593.It was reported that before use of the needle 19x1-1/2 rb tw the package was mixed with needles of different sizes.The following information was provided by the initial reporter: needles are odd sizes.
 
Additional Manufacturer Narrative
H.6.Investigation: approximately one thousand four hundred (1,400) samples were provided by the customer for investigation with two hundred (200) samples being from batch # 8250805, three hundred (300) samples being from batch # 8292593 and nine hundred (900) samples being from batch # 9030812.The returned samples were returned in unopened blister packs and shelf cartons.The two hundred (200) samples from batch # 8250805 were visually examined using unaided vision with no mixed product being observed.The three hundred (300) samples from batch # 8292593 were visually examined using unaided vision with no mixed product being observed.Two hundred (200) samples from batch # 9030812 were visually examined and it was observed that there were needle assemblies with the incorrect needle hub and needle mixed in with the correct needle assemblies.A device history record (dhr) review was performed on the batches associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.However, during the investigation it was observed that a lot #8150902 of material #8020473 (needle 22 ga 1-1/4in) was being produced at the same time as lot #9031984 of material # 50815 (needle 19ga 1-1/2in) on two (2) needle in process (nip) lines which were located next to each other with batch # 50815 being packaged in batch # 9030812.Therefore, it is likely that one (1) bag of lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) from nip 5 was placed in the gaylord for lot #9031984 of material # 50815 (needle 19ga 1-1/2in).This gaylord was then packaged on multi vac 4 (mv 4) in batch # 9030812 with the mixed product getting packaged without being noticed.On 31-oct-2019 a global hold was issued to material # 305187 lot #9030812 to contain this batch.As no mixed product was observed in batches # 8250805 and 8292593 no corrective or preventative actions are proposed for those batches in the scope of this complaint.H3 other text : see h.10.

Brand Name
NEEDLE 19X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9156422
Report Number1911916-2019-01047
Device Sequence Number11400335
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305187
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;